Flood, Bledsoe
- When
- December 25, 10:00 AM CST to 12:00 PM CST
- Where
- Bledsoe County, 5 mi N of Pikeville to 5 mi SW of Pikeville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.672, -85.200
Seven road closures.
Another unseasonably warm and moist air mass was prompted by deep upper level troughing over the Central Plains states, and a slow moving cold front over middle and western Tennessee. Heavy rain falling upon nearly saturated soils resulted in widespread flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Another unseasonably warm and moist air mass was prompted by deep upper level troughing over the Central Plains states, and a slow moving cold front over middle and western Tennessee. Heavy rain falling upon nearly saturated soils resulted in widespread flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 25, 8:55 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
955 AM EST FRI DEC 25 2015
.DISCUSSION...FORECAST FOR TODAY APPEARS TO BE ON TRACK. WILL BUMP
UP POPS TO NEAR 100 PERCENT EVERYWHERE...AND WILL TWEAK TEMPS AND
DEW POINTS. FLOOD WATCH STILL LOOKS GOOD...AND STILL CANNOT RULE
OUT A FEW SEVERE/STRONG STORMS ON THIS ACTIVE CHRISTMAS DAY.
UPDATE OUT SOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 64 75 64 / 100 60 30 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 61 73 60 / 100 60 30 20
OAK RIDGE, TN 70 62 73 60 / 100 80 40 20
TRI CITIES AIRPORT, TN 68 57 70 56 / 100 60 40 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH SATURDAY MORNING FOR CHEROKEE-CLAY.
TN...FLOOD WATCH THROUGH SATURDAY MORNING FOR ANDERSON-BLEDSOE-BLOUNT
SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE SMOKY
MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HANCOCK-
HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-
MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST
COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-ROANE-SCOTT TN-
SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WEST POLK.
VA...FLOOD WATCH THROUGH SATURDAY MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 408 AM EST FRI DEC 25 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 408 AM EST FRI DEC 25 2015 /308 AM CST FRI DEC 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TODAY INTO TONIGHT WITH HEAVY RAINFALL. EXCESS RAINFALL WILL CAUSE FLOODING OF LOW LYING AREAS..RIVERS AND STREAMS. A FEW STORMS COULD BECOME STRONG TO SEVERE LATE THIS MORNING INTO THIS AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WITH ABUNDANT RECENT RAINFALL...THE GROUND WILL REMAIN NEAR SATURATED AS THE NEXT SYSTEM MOVES IN MONDAY INTO EARLY TUESDAY. THIS COULD LEAD TO ADDITIONAL LOCALIZED FLOODING AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. ADDITIONALLY...AN INCREASE IN WINDS WILL ACCOMPANY THIS SYSTEM AND STRONG...GUSTY WINDS CAN BE EXPECTED OVER HIGHER ELEVATIONS...MAINLY MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE NEXT FEW DAYS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
927 AM EST FRI DEC 25 2015
TNZ081>083-251500-
RHEA TN-BLEDSOE TN-SEQUATCHIE TN-
927 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...BLEDSOE...AND SEQUATCHIE
COUNTIES UNTIL 1000 AM EST/900 AM CST/...
AT 926 AM EST /826 AM CST/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES NORTH OF DUNLAP...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...SPRING CITY...BRAYTON...PALIO...CAGLE...OLD
CUMBERLAND...MOUNT CREST...EVENSVILLE AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3555 8546 3557 8542 3572 8526 3576 8526
3577 8518 3576 8507 3577 8504 3575 8503
3577 8491 3557 8482 3538 8549 3541 8549
3541 8551 3542 8551 3543 8554 3549 8554
3553 8560
TIME...MOT...LOC 1426Z 247DEG 44KT 3555 8541
SRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 AM EST FRI DEC 25 2015
TNZ067-068-082>086-099-251545-
RHEA TN-ROANE TN-MEIGS TN-BLEDSOE TN-HAMILTON TN-LOUDON TN-
NORTHWEST MONROE TN-MCMINN TN-
1005 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...ROANE...MEIGS...BLEDSOE...
HAMILTON...LOUDON...NORTHWEST MONROE...AND MCMINN COUNTIES UNTIL 1045
AM EST/945 AM CST/...
AT 1004 AM EST /904 AM CST/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR DAYTON...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...KINGSTON...SWEETWATER...ROCKWOOD...DECATUR...SPRING CITY...
MIDTOWN...FAIRVIEW...HARRIMAN...GRAYSVILLE...NIOTA...PEAKLAND...SALE
CREEK...OLD WASHINGTON...GRANDVIEW...PAINT ROCK...EVENSVILLE...CLEAR
WATER...MURRAY STORE AND EAGLE FURNACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3534 8516 3568 8515 3575 8502 3577 8494
3576 8492 3583 8480 3583 8477 3586 8473
3590 8471 3593 8465 3593 8462 3595 8460
3595 8456 3597 8455 3597 8454 3556 8439
TIME...MOT...LOC 1504Z 243DEG 43KT 3558 8497
SRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1033 AM EST FRI DEC 25 2015
TNZ012>014-035>037-067>069-251615-
ROANE TN-KNOX TN-CAMPBELL TN-SCOTT TN-LOUDON TN-ANDERSON TN-
CLAIBORNE TN-MORGAN TN-UNION TN-
1033 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...CAMPBELL...SCOTT...
LOUDON...ANDERSON...CLAIBORNE...MORGAN...AND UNION COUNTIES UNTIL
1115 AM EST...
AT 1033 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF HUNTSVILLE
TO 12 MILES SOUTHWEST OF JACKSBORO TO 6 MILES NORTH OF MIDTOWN...AND
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...LA FOLLETTE...KINGSTON...
FARRAGUT...OLIVER SPRINGS...JACKSBORO...MIDTOWN...HARRIMAN...
CARYVILLE...LAKE CITY...NORRIS...OAKDALE...ROYAL BLUE...ELK VALLEY...
SMOKEY JUNCTION...KARNS...DEARMOND AND ROSEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3651 8384 3617 8388 3582 8416 3592 8468
3622 8445 3654 8439
TIME...MOT...LOC 1533Z 276DEG 29KT 3647 8432 3622 8436 3598 8455
SRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 AM EST FRI DEC 25 2015
TNZ081-084>086-098>102-251630-
MEIGS TN-BRADLEY TN-MARION TN-HAMILTON TN-NORTHWEST MONROE TN-
WEST POLK TN-SEQUATCHIE TN-EAST POLK TN-MCMINN TN-
1041 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR MEIGS...BRADLEY...MARION...
HAMILTON...NORTHWEST MONROE...WEST POLK...SEQUATCHIE...EAST POLK...
AND MCMINN COUNTIES UNTIL 1130 AM EST/1030 AM CST/...
AT 1040 AM EST /940 AM CST/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SODDY-DAISY TO
16 MILES SOUTHEAST OF JASPER...AND MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...ATHENS...MADISONVILLE...JASPER...BENTON...
SODDY-DAISY...SIGNAL MOUNTAIN...ETOWAH...WALDEN...LAKESITE...
WHITWELL...KIMBALL...CHARLESTON...RIDGESIDE...WILDWOOD LAKE...
FAIRMOUNT...SOUTH CLEVELAND...HARRISON AND EAST CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3499 8571 3521 8559 3537 8525 3536 8523
3539 8520 3543 8505 3541 8501 3545 8497
3544 8492 3547 8489 3560 8433 3499 8453
TIME...MOT...LOC 1540Z 252DEG 50KT 3530 8511 3484 8551
SRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EST FRI DEC 25 2015
TNZ067>069-071-085-086-251630-
ROANE TN-KNOX TN-NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-
MCMINN TN-
1045 AM EST FRI DEC 25 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...NW BLOUNT...LOUDON...
NORTHWEST MONROE...AND MCMINN COUNTIES UNTIL 1130 AM EST...
AT 1045 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KINGSTON TO NEAR
LOUDON TO NEAR ATHENS...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ATHENS...LENOIR CITY...ALCOA...KINGSTON...
SWEETWATER...ROCKWOOD...LOUDON...MADISONVILLE...FARRAGUT...
LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...MIDTOWN...FAIRVIEW...
HARRIMAN...ENGLEWOOD...VONORE AND GREENBACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3541 8480 3568 8461 3593 8464 3586 8419
3602 8403 3601 8388 3582 8380 3548 8408
3542 8416
TIME...MOT...LOC 1545Z 257DEG 38KT 3591 8447 3572 8444 3543 8467
SRThe Northeast Alabama radar (KHTX), 115 km away, was scanning. The volume nearest the first event began at 15:59 UTC.
17 flood, 1 flash flood. Local standard time, as filed.
Seven road closures.
Roads flooded. Businesses flooded downtown as water rushed down South Pittsburg Mountain into the community. Flood waters contained debris. One fatality occurred as an onlooker was swept into an underground culvert.
Five county roads were under water.
Some roads were flooded across the county.
One family displaced from their home due to flooding.
One home was flooded. Some roads were covered with water.
Portions of Highways 411 and 64 were flooded. Mudslides impacted portions of Hwy 64.
Several roads were flooded across the metro area.
Numerous roadways were flooded across the Knoxville metro area.
Numerous roadways were flooded or impassable.
Numerous streets flooded in the areas of Hixson and Soddy-Daisy.
Water completely covering the intersection of Lamontville Rd and Hwy 58.
Two homes...an apartment building...schools...and a few businesses were flooded across the county.
A foot of water was flowing over Post Oak Valley Road. Several streams were out of their banks.
Widespread flooding of roadways across the community...including Veterans Memorial Drive and Scott Street.
Several major roadways were impassable, including portions of Hwy 11 and Hwy 64.
Several roads closed by flooding. Some road damage was reported.
Melvin Crossroads Road flooded with water over the hood of a vehicle. Rescue required.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Marion | 2015-12-25 | 43 | Female | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613529, 613531, 613532, 613533, 613535, 613536, 613537, 613539, 613540, 613542, 613543, 613544, 613547, 613548, 613549, 613550, 613553, 613565.